zbMATH — the first resource for mathematics

Approximation of solutions to second order nonlinear Picard problems with Carathéodory right-hand side. (English) Zbl 1297.34017
A method to approximate the solution of Picard second order two-point boundary value problems (BVP’s) with Carathéodory right-hand side is presented. This method is based on the idea to replace the right-hand side by its Kantorovich polynomial, obtaining a sequence of another BVPs that approximate the original BVP. It is proved that if the original BVP has at least one essential solution, then there exists a sequence of approximate solutions converging to this solution. The approximated BVPs are transformed into finite dimensional problems such that the approximate solutions are expressed by using piecewise constant functions. Consequently, the solution of the original BVP is the limit of a sequence of piecewise constant functions.
34A45 Theoretical approximation of solutions to ordinary differential equations
65L10 Numerical solution of boundary value problems involving ordinary differential equations
34B24 Sturm-Liouville theory
Full Text: DOI
[1] Besov K.O., On the continuity of the generalized Nemytskii operator on spaces of differentiable functions, Math. Notes, 2002, 71(1-2), 154-165 http://dx.doi.org/10.1023/A:1013998928829
[2] Capietto A., Mawhin J., Zanolin F., On the existence of two solutions with a prescribed number of zeros for a superlinear two-point boundary value problem, Topol. Methods Nonlinear Anal., 1995, 6(1), 175-188 · Zbl 0849.34018
[3] Cui Y., Sun J., Zou Y., Global bifurcation and multiple results for Sturm-Liouville problems, J. Comput. Appl. Math., 2011, 235(8), 2185-2192 http://dx.doi.org/10.1016/j.cam.2010.10.014 · Zbl 1223.34030
[4] DeVore R.A., Lorentz G.G., Constructive Approximation, Grundlehren Math. Wiss., 303, Springer, Berlin, 1993 http://dx.doi.org/10.1007/978-3-662-02888-9
[5] Erbe L., Eigenvalue criteria for existence of positive solutions to nonlinear boundary value problems, Math. Comput. Modelling, 2000, 32(5-6), 529-539 http://dx.doi.org/10.1016/S0895-7177(00)00150-3 · Zbl 0970.34019
[6] Granas A., Guenther R.B., Lee J.W., On a theorem of S. Bernstein, Pacific J. Math., 1978, 74(1), 67-82 http://dx.doi.org/10.2140/pjm.1978.74.67 · Zbl 0377.34003
[7] Granas A., Guenther R.B., Lee J.W., Nonlinear boundary value problems for some classes of ordinary differential equations, Rocky Mountain J. Math., 1980, 10(1), 35-58 http://dx.doi.org/10.1216/RMJ-1980-10-1-35 · Zbl 0476.34017
[8] Granas A., Guenther R.B., Lee J., Nonlinear Boundary Value Problems for Ordinary Differential Equations, Dissertationes Math. (Rozprawy Mat.), 244, Polish Acad. Sci. Inst. Math., Warsaw, 1985 · Zbl 0615.34010
[9] Jentzen A., Neuenkirch A., A random Euler scheme for Carathéodory differential equations, J. Comput. Appl. Math., 2009, 224(1), 346-359 http://dx.doi.org/10.1016/j.cam.2008.05.060 · Zbl 1160.65003
[10] Krasnoselskii M.A., The continuity of the operator fu(x) = f[x; u(x)], Doklady Akad. Nauk SSSR, 1951, 77(2), 185-188 (in Russian)
[11] Krasnoselskii M.A., Topological Methods in the Theory of Nonlinear Integral Equations, International Series of Monographs on Pure and Applied Mathematics, 45, Pergamon Press, New York, 1964
[12] Lorentz G.G., Bernstein Polynomials, Chelsea Publishing, New York, 1986
[13] Rynne B.P., Second-order Sturm-Liouville problems with asymmetric, superlinear nonlinearities, Nonlinear Anal., 2003, 54(5), 939-947 http://dx.doi.org/10.1016/S0362-546X(03)00119-6 · Zbl 1037.34019
[14] Rynne B.P., Second order, Sturm-Liouville problems with asymmetric, superlinear nonlinearities. II, Nonlinear Anal., 2004, 57(7-8), 905-916 http://dx.doi.org/10.1016/j.na.2004.03.021 · Zbl 1065.34021
[15] Stengle G., Numerical methods for systems with measurable coefficients, Appl. Math. Lett., 1990, 3(4), 25-29 http://dx.doi.org/10.1016/0893-9659(90)90040-I · Zbl 0725.65071
[16] Stengle G., Error analysis of a randomized numerical method, Numer. Math., 1995, 70(1), 119-128 http://dx.doi.org/10.1007/s002110050113 · Zbl 0817.65058
[17] Vainberg M.M., Variational Methods for the Study of Nonlinear Operators, Holden-Day, San Francisco, 1964 · Zbl 0122.35501
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.